Alert archive / South Carolina / Winter Storm Warnings in 2010

Winter Storm Warning 4, NWS Columbia, SC

December 25, 201016 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this winter storm warning at Dec 25, 2010, 2:32 PM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Dec 25, 2010, 10:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 25, 2010, 2:32 PM EST (19:32 UTC)
In effect from
Dec 25, 2010, 10:00 PM EST
Expired
Dec 26, 2010, 1:00 PM EST
In force
15 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2010-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2010-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1780 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WWUS42 KCAE 251932
WSWCAE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
232 PM EST SAT DEC 25 2010

...WINTER STORM WATCH...

.LOW PRESSURE WILL MOVE NORTH ALONG CAROLINA COAST TONIGHT AND
SUNDAY. RAIN IS EXPECTED TO CHANGE OVER TO SNOW ACROSS THE REGION
TONIGHT AND SUNDAY WITH SIGNIFICANT ACCUMULATION POSSIBLE.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
260345-
/O.UPG.KCAE.WS.A.0004.101226T0300Z-101227T0500Z/
/O.NEW.KCAE.WS.W.0004.101226T0300Z-101227T0500Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
232 PM EST SAT DEC 25 2010

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO
MIDNIGHT EST SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO MIDNIGHT EST SUNDAY NIGHT. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

RAIN WILL BEGIN TO CHANGE OVER TO SNOW ACROSS THE MIDLANDS AND
CENTRAL SAVANNAH RIVER AREA TONIGHT. SNOW WILL CONTINUE THROUGH
MOST OF THE DAY SUNDAY...BEFORE TAPERING OFF TO FLURRIES IN THE
LATE AFTERNOON.

ACCUMULATIONS WILL RANGE FROM 1 TO 2 INCHES IN THE CENTRAL SAVANNAH
RIVER AREA...TO AROUND 3 INCHES IN THE NORTHEAST MIDLANDS...AND
PEE DEE. ALTHOUGH ROAD SURFACES ARE FAIRLY WARM...SNOW COULD
BEGIN TO ACCUMULATE ON THE ROADS AND BRIDGES IF HEAVIER BURSTS OF
SNOW OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS WINTER WEATHER CONDITIONS
ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE
FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
4 follow-up statements
126 
WWUS42 KCAE 251942 AAA
WSWCAE

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE COLUMBIA SC
242 PM EST SAT DEC 25 2010

...WINTER STORM WARNING...

.LOW PRESSURE WILL MOVE NORTH ALONG CAROLINA COAST TONIGHT AND
SUNDAY. RAIN IS EXPECTED TO CHANGE OVER TO SNOW ACROSS THE REGION
TONIGHT AND SUNDAY WITH SIGNIFICANT ACCUMULATION POSSIBLE.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
260345-
/O.UPG.KCAE.WS.A.0004.101226T0300Z-101227T0500Z/
/O.NEW.KCAE.WS.W.0004.101226T0300Z-101227T0500Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
242 PM EST SAT DEC 25 2010

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO
MIDNIGHT EST SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO MIDNIGHT EST SUNDAY NIGHT. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

RAIN WILL BEGIN TO CHANGE OVER TO SNOW ACROSS THE MIDLANDS AND
CENTRAL SAVANNAH RIVER AREA TONIGHT. SNOW WILL CONTINUE THROUGH
MOST OF THE DAY SUNDAY...BEFORE TAPERING OFF TO FLURRIES IN THE
LATE AFTERNOON.

ACCUMULATIONS WILL RANGE FROM 1 TO 2 INCHES IN THE CENTRAL SAVANNAH
RIVER AREA...TO AROUND 3 INCHES IN THE NORTHEAST MIDLANDS...AND
PEE DEE. ALTHOUGH ROAD SURFACES ARE FAIRLY WARM...SNOW COULD BEGIN
TO ACCUMULATE ON THE ROADS AND BRIDGES IF HEAVIER BURSTS OF SNOW
OCCUR.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


A WINTER STORM WARNING FOR SNOW MEANS WINTER WEATHER CONDITIONS
ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE
FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
844 
WWUS42 KCAE 260259
WSWCAE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
959 PM EST SAT DEC 25 2010

...WINTER STORM WARNING...

.LOW PRESSURE WILL MOVE NORTH ALONG THE CAROLINA COAST TONIGHT AND
SUNDAY. RAIN IS EXPECTED TO CHANGE INTO SNOW ACROSS THE REGION
TONIGHT AND SUNDAY WITH SIGNIFICANT ACCUMULATION.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
261100-
/O.CON.KCAE.WS.W.0004.101226T0300Z-101227T0500Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
959 PM EST SAT DEC 25 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
SUNDAY NIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
SUNDAY NIGHT. 

RAIN WILL CHANGE INTO SNOW TONIGHT. THE SNOW WILL TAPER OFF AND
BECOME FLURRIES LATE SUNDAY AFTERNOON. 

ACCUMULATIONS WILL RANGE FROM 1 TO 2 INCHES IN THE CENTRAL
SAVANNAH RIVER AREA...AND 1 TO 3 INCHES ACROSS CENTRAL SOUTH
CAROLINA. THE HIGHER AMOUNTS WILL MOST LIKELY OCCUR IN THE AREA
NORTHEAST OF COLUMBIA. SNOW MAY ACCUMULATE ON THE ROADS AND
BRIDGES...ESPECIALLY IF HEAVIER BURSTS OF SNOW OCCUR. 

LINGERING MOISTURE AND VERY COLD TEMPERATURES MAY LEAD TO BLACK
ICE ON ROADWAYS SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS WINTER WEATHER CONDITIONS
ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE
FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
138 
WWUS42 KCAE 260931
WSWCAE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
431 AM EST SUN DEC 26 2010


.LOW PRESSURE WILL MOVE NORTHEAST ALONG THE CAROLINA COAST THIS MORNING.
AREAS OF LIGHT TO MODERATE SNOW WILL CONTINUE ACROSS THE AREA THIS MORNING
RESULTING IN SOME ACCUMULATION...ESPECIALLY ACROSS THE NORTHERN
MIDLANDS AND PEE DEE REGIONS.

GAZ040-063>065-077-SCZ018-025-026-030-035-261745-
/O.CAN.KCAE.WS.W.0004.000000T0000Z-101227T0500Z/
/O.NEW.KCAE.WW.Y.0004.101226T0931Z-101226T1800Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-
SALUDA-AIKEN-BARNWELL-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...AIKEN...
NORTH AUGUSTA...BARNWELL...WILLISTON...BLACKVILLE
431 AM EST SUN DEC 26 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WINTER
WEATHER ADVISORY FOR THE CENTRAL SAVANNAH RIVER AREA WHICH IS IN
EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE WINTER STORM WARNING HAS
BEEN CANCELLED.
 
SNOW SHOWERS ARE EXPECTED ACROSS THE AREA THIS MORNING THROUGH
EARLY AFTERNOON. ACCUMULATIONS WILL BE 1 INCH OR LESS.

LINGERING MOISTURE AND VERY COLD TEMPERATURES MAY LEAD TO BLACK
ICE ON ROADWAYS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

SCZ015-016-020>022-027>029-031-036>038-041-261745-
/O.EXT.KCAE.WS.W.0004.000000T0000Z-101226T1800Z/
LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-LEXINGTON-
RICHLAND-LEE-SUMTER-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND...
NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...WEST COLUMBIA...CAYCE...
LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...SUMTER...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
431 AM EST SUN DEC 26 2010

...WINTER STORM WARNING NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...


AREAS OF LIGHT TO MODERATE SNOW WILL CONTINUE ACROSS THE MIDLANDS
AND PEE DEE THROUGH THE MORNING...THEN TAPER OFF TO SNOW FLURRIES.

ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES IN THE CENTRAL
MIDLANDS...TO 3 TO 4 INCHES IN THE PEE DEE.

SNOW MAY ACCUMULATE ON THE ROADS AND BRIDGES...ESPECIALLY IF
HEAVIER BURSTS OF SNOW OCCUR.

LINGERING MOISTURE AND VERY COLD TEMPERATURES MAY LEAD TO BLACK
ICE ON ROADWAYS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS WINTER WEATHER CONDITIONS
ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE
FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
575 
WWUS42 KCAE 261706
WSWCAE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1206 PM EST SUN DEC 26 2010

.LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL CONTINUE MOVING
NORTHEAST AWAY FROM THE REGION THIS AFTERNOON. AREAS OF LIGHT TO
MODERATE SNOW WILL DIMINISH TO LIGHT SNOW AND FLURRIES FOR THE
AFTERNOON.

SCZ015-016-020>022-027>029-031-036>038-041-261815-
/O.CON.KCAE.WS.W.0004.000000T0000Z-101226T1800Z/
LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-LEXINGTON-
RICHLAND-LEE-SUMTER-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND...
NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...WEST COLUMBIA...CAYCE...
LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...SUMTER...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
1206 PM EST SUN DEC 26 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

AREAS OF LIGHT TO MODERATE SNOW WILL CONTINUE ACROSS THE MIDLANDS
AND PEE DEE THROUGH EARLY AFTERNOON...THEN TAPER OFF TO SNOW
FLURRIES.

ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES IN THE CENTRAL
MIDLANDS...TO 3 TO 4 INCHES IN THE PEE DEE AND NORTH MIDLANDS.

SNOW MAY ACCUMULATE ON THE ROADS AND BRIDGES...ESPECIALLY IF
HEAVIER BURSTS OF SNOW OCCUR.

LINGERING MOISTURE AND VERY COLD TEMPERATURES MAY LEAD TO BLACK
ICE ON ROADWAYS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS WINTER WEATHER CONDITIONS
ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE
FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

GAZ040-063>065-077-SCZ018-025-026-030-035-261815-
/O.CON.KCAE.WW.Y.0004.000000T0000Z-101226T1800Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-
SALUDA-AIKEN-BARNWELL-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...AIKEN...
NORTH AUGUSTA...BARNWELL...WILLISTON...BLACKVILLE
1206 PM EST SUN DEC 26 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

SNOW SHOWERS ARE EXPECTED ACROSS THE AREA THROUGH EARLY AFTERNOON.
ACCUMULATIONS WILL BE 1 INCH OR LESS AND MAINLY ON GRASSY AREAS.

LINGERING MOISTURE AND VERY COLD TEMPERATURES MAY LEAD TO BLACK
ICE ON ROADWAYS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this winter storm warning went out at Dec 25, 2:25 PM EST, 7 minutes earlier.

Area forecast discussion, Dec 25, 2:25 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
225 PM EST SAT DEC 25 2010

.SYNOPSIS...
LOW PRESSURE OVER THE GULF OF MEXICO WILL STRENGTHEN AND TRACK
EAST ACROSS FLORIDA THEN TURN NORTHEAST ALONG THE CAROLINA COAST
BY SUNDAY MORNING. THIS SYSTEM WILL SPREAD WINTRY PRECIPITATION
INTO THE AREA LATE TONIGHT INTO SUNDAY. COLD CANADIAN HIGH
PRESSURE WILL BUILD FROM THE MISSISSIPPI VALLEY SUNDAY NIGHT
THROUGH MID-WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
MODELS IN GOOD AGREEMENT. UPPER TROUGH OVER THE GREAT LAKES
REGION TO THE MID MS RIVER VALLEY. A STRONG SHORT WAVE ALONG THE
GULF COAST WITH SURFACE LOW PRESSURE IN THE NORTHERN GULF OF
MEXICO.

SURFACE LOW PRESSURE WILL TRACK EAST THIS EVENING TO CROSS
NORTHERN FLORIA...THEN MOVE NORTHEAST ALONG THE CAROLINA COAST
OVERNIGHT.

PHASING OF THE NORTHERN AND SOUTHERN STREAMS WILL OCCUR OVER THE
CAROLINAS WITH THE RESULT BEING A DEEPENING LOW PRESSURE SYSTEM
ALONG THE SOUTH CAROLINA COAST LATE TONIGHT INTO SUNDAY.
ALTHOUGH THE SURFACE STORM TRACK ACROSS NORTH FLORIDA IS NOT THE
CLIMATOLOGICAL FAVORED TRACK...THE STORM IS FORECAST TO BE
STRONGER AND NOW CLOSER TO THE SOUTH CAROLINA COAST RESULTING IN
STRONGER COLD ADVECTION/WRAP AROUND PRECIPITATION INTO CENTRAL
SOUTH CAROLINA. THE 850MB TROUGH IS ALSO NORTH OF THE FAVORED
TRACK BUT TEMPERATURES IN THE TROUGH ARE QUITE COLD...-2C TO -6C
WITH STRONG LOW LEVEL CONVERGENCE IN THE TROUGH TONIGHT INTO
SUNDAY. STRONG SYNOPTIC LIFT IS ALSO EXPECTED AS UPPER TROUGH
AMPLIFIES OVER THE REGION ESPECIALLY THE PEE DEE AND NORTHEAST
MIDLANDS LATE TONIGHT AND SUNDAY. MODEL SOUNDINGS CONTINUE TO SHOW
DEEP MOISTURE/LIFT INTO THE SNOW GROWTH REGION...EARLY TONIGHT
ALONG WITH A SHALLOW SURFACE WARM LAYER.

DIABATIC AND EVAPORATIONAL COOLING THIS EVENING WILL RESULT IN A
CHANGE OVER FROM RAIN TO SNOW ACROSS THE AREA FROM WEST TO EAST.
MAINLY ALL SNOW BY SUNDAY MORNING.

WITH SOIL TEMPERATURES WARM AND MOS INDICATING TEMPERATURES MAY
STAY ABOVE FREEZING IN MANY AREAS...THIS SHOULD DECREASE
ACCUMULATIONS AT LEAST EARLY IN THE EVENT. BASED ON BUFKIT USED
SNOW-RATIOS AROUND 10:1...ALTHOUGH RATIOS MAY BE HIGHER. SNOW
TOTALS IN THE 1 TO 4 INCH RANGE SEEMS APPROPRIATE...WITH HIGHEST
AMOUNTS IN THE PEE DEE WHERE STRONGER LIFT IS EXPECTED EARLY
SUNDAY.

A WINTER STORM WARNING FOR SNOW WILL BE ISSUED FOR THE ENTIRE AREA.

&&

.SHORT TERM /SUNDAY NIGHT/...
BY SUNDAY NIGHT...CLOSED UPPER LOW OVER THE REGION WITH SURFACE
LOW OFF THE MID ATLANTIC COAST. WITH SYSTEM PULLING OUT...WILL SEE
SNOW ENDING DURING THE EVENING. CLOUDS DECREASING OVERNIGHT. WENT
WITH CONSENSUS LOWS IN THE UPPER TEEN TO MID 20S.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
HIGH PRESSURE TO BUILD IN BEHIND THE DEPARTING SYSTEM MONDAY...AND
REMAIN OVER THE REGION THROUGH WEDNESDAY. MODELS INDICATE UPPER
TROUGH DEVELOPING OVER THE ROCKIES AND CENTRAL CONUS...WITH UPPER
RIDGE DEVELOPING OVER THE SE COAST...LATE IN THE FORECAST PERIOD.
LIGHT RETURN FLOW/ISENTROPIC LIFT TO INCREASE CLOUDS THURSDAY.
CHANCE OF RAIN RETURNING FOR THE END OF NEXT WEEK. BELOW NORMAL
TEMPERATURES FOR THE BEGINNING OF THE WEEK WILL MODERATE TO ABOVE
NORMAL FOR THE END OF THE WEEK.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS TO QUICKLY GIVE WAY TO MVFR AND LOWER OVER THE NEXT
SEVERAL HOURS. LOW PRESSURE CURRENTLY OFFSHORE FROM PNS WILL MARCH
EASTWARD ACROSS FL THIS EVENING THEN NORTHWARD ALONG THE CAROLINAS
COASTLINE OVERNIGHT. CURRENT VFR CONDITIONS WILL GIVE WAY TO MVFR
BY 26/01Z...THEN CONTINUE LOWERING TO IFR BY 26/09Z. PRECIPITATION
IS ALSO A CONCERN AS RAIN WILL START THE EVENT THIS EVENING...THEN
CHANGE TO RAIN AND SNOW MIX BY 26/06Z...THEN FINALLY TO ALL SNOW
FROM 26/09Z THROUGH THE REST OF THE PERIOD. ACCUMULATIONS ARE
POSSIBLE...WITH 2 TO 3 INCHES POSSIBLE IN CAE/CUB AND 2 INCHES OR
LESS OGB/AGS/DNL. WINDS WILL TURN NORTHERLY AND INCREASE TO AROUND
9 KNOTS FROM 26/09Z THROUGH THE END OF THE PERIOD.

EXTENDED AVIATION OUTLOOK...EXPECT LOW CIGS/VSBYS AND POSSIBILITY
OF SNOW CONTINUING INTO LATE SUNDAY AFTERNOON/EVENING. IMPROVING
CIGS/VSBYS LATE SUNDAY NIGHT/MON...BUT BREEZY CONDITIONS POSSIBLE.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...WINTER STORM WARNING FROM 10 PM THIS EVENING TO MIDNIGHT EST
     SUNDAY NIGHT FOR SCZ015-016-018-020>022-025>031-035>038-
     041.
GA...WINTER STORM WARNING FROM 10 PM THIS EVENING TO MIDNIGHT EST
     SUNDAY NIGHT FOR GAZ040-063>065-077.
&&
Hazardous weather outlook, Dec 25, 5:40 AM EST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
540 AM EST SAT DEC 25 2010

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-261045-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
540 AM EST SAT DEC 25 2010

...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 4:28 AM ESTWinter Storm WatchCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more10 hr

Nearby

Winter Storm Warnings in South Carolina, 2010Winter Storm Warnings in Georgia, 2010Every winter storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.